# SDR CA060315002

- Difficulty date: March 14, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Dhav DHC8*
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 3037223
- Condition: Damaged
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: 9
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

IN CRUISE, AT FL200, OBSERVED SHORT INTERMITTENT ILLUMINATION OF OIL PRESS WARN LIGHT OF NR 2 ENG.  IND OF SLIGHT OIL PRESS FLUCTUATIONS OF CORRESPONDING GAUGE COUPLED WITH HIGHER OPERATING OIL TEMP ON NR 2 ENG.  CREW DECIDED TO DIVERT A/C TO BASE WHERE NORM APPROACH AND LANDING.  INVESTIGATION REVEALED SLIGHTLY LWR THAN NORM OIL LEVEL NR 2 ENG.  OIL LEVEL ADJUSTED TO MM LEVELS AND FOLLOWING SATIS ENG GROUND RUNS A/C RETURNED TO SERVICE.  FOLLOWING DAY OF OPERATION, INVESTIGATIONS WERE UNDERTAKEN TO ENSURE OIL CONSUMPTION NOT COMPROMISED AND DURING INVESTIGATIONS IT WAS REVEALED SEALING FACE OF BREATHER SYS CARBON SEAL DAMAGED WHICH COMPROMISED EFFICIENCY ON BREATHER SYSTEMS OP RESULTING IN INCREASED OIL CONSUM
